Alert archive / New Mexico / Red Flag Warnings in 2014

Red Flag Warning 14, NWS Albuquerque, NM

April 1, 2014Harding County, San Miguel County, Union County, New Mexico

NWS Albuquerque, NM issued this red flag warning at Apr 1, 2014, 3:51 PM MDT for Harding County, San Miguel County, Union County, New Mexico. It took effect at Apr 2, 2014, 10:00 AM MDT. It was in force for 11 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 1, 2014, 3:51 PM MDT (21:51 UTC)
In effect from
Apr 2, 2014, 10:00 AM MDT
Expired
Apr 2, 2014, 9:00 PM MDT
In force
11 hr
Issued by
NWS Albuquerque, NM

Counties Harding County, NM, San Miguel County, NM, Union County, NM

The radar

The Cannon AFB radar (KFDX), 150 km from the middle of the area, began a volume at 21:48 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 12:00Z, 9.9 hours before the alert went out and 225 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 12:00Z on 2014-04-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 12:00Z on 2014-04-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 650 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1867 m above ground
0-6 km bulk shear
69 kt
0-1 km storm-relative helicity
650 m²/s²
0-3 km storm-relative helicity
773 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

759 
WWUS85 KABQ 012151
RFWABQ

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
351 PM MDT TUE APR 1 2014

...RED FLAG WARNING IN EFFECT UNTIL 9 PM MDT THIS EVENING FOR THE
WEST CENTRAL HIGHLANDS AND AREAS ALONG AND EAST OF THE RIO GRANDE
VALLEY TO THE TEXAS STATE LINE BELOW SNOWPACK DUE TO STRONG WINDS
AND LOW HUMIDITY...

...RED FLAG WARNING IN EFFECT FROM 10 AM MDT UNTIL 9 PM MDT
WEDNESDAY FOR THE NORTHEAST AND EAST CENTRAL PLAINS DUE TO STRONG
WINDS AND VERY LOW HUMIDITY...

.CRITICAL FIRE WEATHER CONDITIONS WILL PERSIST THIS EVENING BEFORE
DIMINISHING...BUT WILL RETURN WEDNESDAY ALTHOUGH ACROSS A MORE
LIMITED AREA. POOR HUMIDITY RECOVERIES ACROSS THE NORTHEAST AND
EAST CENTRAL PLAINS OF NEW MEXICO TONIGHT WILL SET THE STAGE FOR
MORE CRITICAL FIRE WEATHER CONDITIONS WEDNESDAY. IN ADDITION TO 
WINDY CONDITIONS...RELATIVE HUMIDITIES WILL EASILY DROP INTO THE
SINGLE DIGITS ACROSS PORTIONS OF THE EASTERN PLAINS WEDNESDAY AND
CREATE THE POTENTIAL FOR THE RAPID SPREAD OF FIRE. 

NMZ104-108-020300-
/O.UPG.KABQ.FW.A.0020.140402T1600Z-140403T0300Z/
/O.NEW.KABQ.FW.W.0014.140402T1600Z-140403T0300Z/
/O.CON.KABQ.FW.W.0013.000000T0000Z-140402T0300Z/
NEW MEXICO FIRE WEATHER ZONE 104
NORTHEAST PLAINS/EASTERN KIOWA AND RITA BLANCA GRASSLANDS/ABZ-TNZ-
NEW MEXICO FIRE WEATHER ZONE 108
EAST CENTRAL PLAINS/WESTERN KIOWA GRASSLANDS BLM/ABZ-SNZ-
351 PM MDT TUE APR 1 2014

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS
EVENING...
...RED FLAG WARNING IN EFFECT FROM 10 AM TO 9 PM MDT WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 10 AM TO 9 PM MDT WEDNESDAY.
THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. A RED FLAG WARNING
REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING. 

* AREA AND TIMING...EAST CENTRAL AND NORTHEAST PLAINS THROUGH THIS
  EVENING...THEN AGAIN LATE WEDNESDAY MORNING THROUGH WEDNESDAY
  EVENING. 

* 20 FOOT WINDS...SOUTHWEST 20 TO 35 MPH WITH GUSTS TO 45 MPH THIS
  EVENING. WEST TO SOUTHWEST WIND 20 TO 30 MPH WITH GUSTS TO 40 MPH
  ON WEDNESDAY.

* RELATIVE HUMIDITY...MINIMUM VALUES BETWEEN 4 TO 8 PERCENT THIS
  EVENING AND 5 TO 10 PERCENT WEDNESDAY.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THIS RED FLAG WARNING.

&&

$$

NMZ102-103-106-107-109-020300-
/O.CON.KABQ.FW.W.0013.000000T0000Z-140402T0300Z/
NEW MEXICO FIRE WEATHER ZONE 102
NORTH CENTRAL MOUNTAINS/WESTERN CARSON-SANTA FE NF/SNZ-TAZ-
NEW MEXICO FIRE WEATHER ZONE 103
NORTHEAST HIGHLANDS/EASTERN CARSON AND SANTA FE NF/SNZ-TAZ-
NEW MEXICO FIRE WEATHER ZONE 106
MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE-SOCORRO BLM/ABZ-GLZ-
NEW MEXICO FIRE WEATHER ZONE 107
SANDIA-MANZANO AND GALLINAS MOUNTAINS/EASTERN CIBOLA NF/ABZ-
NEW MEXICO FIRE WEATHER ZONE 109
WEST CENTRAL HIGHLANDS/SOUTHWEST CIBOLA NF AND SOCORRO BLM/ABQ-
GLZ-
351 PM MDT TUE APR 1 2014

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS
EVENING...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING.

* AREA AND TIMING...MUCH OF CENTRAL AND WESTERN NEW MEXICO THROUGH
  THIS EVENING.

* 20 FOOT WINDS...SOUTHWEST 20 TO 35 MPH WITH GUSTS TO 50 MPH.

* RELATIVE HUMIDITY...MINIMUM VALUES BETWEEN 7 AND 15 PERCENT.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THIS RED FLAG WARNING.

&&

$$
4 follow-up statements
612 
WWUS85 KABQ 020248
RFWABQ

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
848 PM MDT TUE APR 1 2014

...RED FLAG WARNING IN EFFECT FROM 10 AM MDT UNTIL 9 PM MDT
WEDNESDAY FOR THE NORTHEAST AND EAST CENTRAL PLAINS DUE TO STRONG
WINDS AND VERY LOW HUMIDITY...

.CRITICAL FIRE WEATHER CONDITIONS WILL RETURN WEDNESDAY OVER THE
NORTHEAST AND EAST CENTRAL PLAINS AFTER POOR HUMIDITY RECOVERIES
OVERNIGHT. IN ADDITION TO WINDY CONDITIONS...RELATIVE HUMIDITIES
WILL EASILY DROP INTO THE SINGLE DIGITS ACROSS PORTIONS OF THE
EASTERN PLAINS WEDNESDAY AND CREATE THE POTENTIAL FOR THE RAPID
SPREAD OF FIRE.

NMZ104-108-021400-
/O.EXP.KABQ.FW.W.0013.000000T0000Z-140402T0300Z/
/O.CON.KABQ.FW.W.0014.140402T1600Z-140403T0300Z/
NEW MEXICO FIRE WEATHER ZONE 104
NORTHEAST PLAINS/EASTERN KIOWA AND RITA BLANCA GRASSLANDS/ABZ-TNZ-
NEW MEXICO FIRE WEATHER ZONE 108
EAST CENTRAL PLAINS/WESTERN KIOWA GRASSLANDS BLM/ABZ-SNZ-
848 PM MDT TUE APR 1 2014

...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM TO 9 PM MDT
WEDNESDAY...
...RED FLAG WARNING WILL EXPIRE AT 9 PM MDT THIS EVENING...

A RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM TO 9 PM MDT
WEDNESDAY. 

* AREA AND TIMING...EAST CENTRAL AND NORTHEAST PLAINS LATE
  WEDNESDAY MORNING THROUGH WEDNESDAY EVENING.

* 20 FOOT WINDS...WEST TO SOUTHWEST WIND 20 TO 30 MPH WITH GUSTS
  TO 40 MPH ON WEDNESDAY.

* RELATIVE HUMIDITY...MINIMUM VALUES BETWEEN 5 TO 10 PERCENT
  WEDNESDAY.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THIS RED FLAG WARNING.

&&

$$

NMZ102-103-106-107-109-020400-
/O.EXP.KABQ.FW.W.0013.000000T0000Z-140402T0300Z/
NEW MEXICO FIRE WEATHER ZONE 102
NORTH CENTRAL MOUNTAINS/WESTERN CARSON-SANTA FE NF/SNZ-TAZ-
NEW MEXICO FIRE WEATHER ZONE 103
NORTHEAST HIGHLANDS/EASTERN CARSON AND SANTA FE NF/SNZ-TAZ-
NEW MEXICO FIRE WEATHER ZONE 106
MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE-SOCORRO BLM/ABZ-GLZ-
NEW MEXICO FIRE WEATHER ZONE 107
SANDIA-MANZANO AND GALLINAS MOUNTAINS/EASTERN CIBOLA NF/ABZ-
NEW MEXICO FIRE WEATHER ZONE 109
WEST CENTRAL HIGHLANDS/SOUTHWEST CIBOLA NF AND SOCORRO BLM/ABQ-
GLZ-
848 PM MDT TUE APR 1 2014

...RED FLAG WARNING WILL EXPIRE AT 9 PM MDT THIS EVENING...

WIDESPREAD DANGEROUS FIRE WEATHER CONDITIONS ARE NO LONGER
EXPECTED. HOWEVER...LOCAL GUSTS TO 35 MPH AND AREAS OF LOW
HUMIDITIES WILL PERSIST THROUGH LATE EVENING. HUMIDITIES WILL
RECOVER ABOVE 15 PCT AND WIND SPEEDS WILL TAPER OFF THROUGH
MIDNIGHT.

$$

SHY
971 
WWUS85 KABQ 021042
RFWABQ

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
442 AM MDT WED APR 2 2014

...RED FLAG WARNING IN EFFECT FROM 10 AM TO 9 PM MDT TODAY FOR
AREAS ALONG THE CENTRAL MOUNTAINS BELOW SNOWPACK EASTWARD TO THE
TEXAS BORDER DUE TO STRONG WINDS AND LOW HUMIDITY...

.CRITICAL FIRE WEATHER CONDITIONS WILL RETURN ALONG AND EAST OF
THE CENTRAL MOUNTAIN CHAIN TODAY. AFTER POOR HUMIDITY RECOVERIES
OVERNIGHT...SEVERAL HOURS OF SINGLE DIGIT HUMIDITIES ARE
LIKELY...MAINLY ACROSS THE NORTHEAST AND EAST CENTRAL PLAINS.
STRONG WINDS WITH GUSTS EXCEEDING 40 MPH WILL BE LIKELY THIS
AFTERNOON AND EARLY EVENING. STRONG WINDS AND LOW HUMIDITY WILL
ALSO IMPACT THE MIDDLE RIO GRANDE VALLEY...BUT GREATER STABILITY
IN THIS AREA WILL FOCUS CRITICAL CONDITIONS TO THE EAST.

NMZ103-107-022130-
/O.EXA.KABQ.FW.W.0014.140402T1600Z-140403T0300Z/
NEW MEXICO FIRE WEATHER ZONE 103
NORTHEAST HIGHLANDS/EASTERN CARSON AND SANTA FE NF/SNZ-TAZ-
NEW MEXICO FIRE WEATHER ZONE 107
SANDIA-MANZANO AND GALLINAS MOUNTAINS/EASTERN CIBOLA NF/ABZ-
442 AM MDT WED APR 2 2014

...RED FLAG WARNING IN EFFECT FROM 10 AM THIS MORNING TO 9 PM MDT
THIS EVENING...

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 9 PM MDT
THIS EVENING. 

* AREA AND TIMING...THIS INCLUDES THE NORTHEAST HIGHLANDS...AS
  WELL AS THE SANDIA...MANZANO AND GALLINAS MOUNTAINS BELOW
  SNOWPACK. CRITICAL CONDITIONS WILL DEVELOP LATE THIS MORNING AND
  CONTINUE THROUGH THE EVENING HOURS.

* 20 FOOT WINDS...WEST TO SOUTHWEST 20 TO 30 MPH WITH GUSTS NEAR 45
  MPH.

* RELATIVE HUMIDITY...MINIMUM VALUES BETWEEN 8 TO 14 PERCENT.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THIS RED FLAG WARNING.

&&

$$

NMZ104-108-022130-
/O.CON.KABQ.FW.W.0014.140402T1600Z-140403T0300Z/
NEW MEXICO FIRE WEATHER ZONE 104
NORTHEAST PLAINS/EASTERN KIOWA AND RITA BLANCA GRASSLANDS/ABZ-TNZ-
NEW MEXICO FIRE WEATHER ZONE 108
EAST CENTRAL PLAINS/WESTERN KIOWA GRASSLANDS BLM/ABZ-SNZ-
442 AM MDT WED APR 2 2014

...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM THIS MORNING TO
9 PM MDT THIS EVENING...

A RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM THIS MORNING TO
9 PM MDT THIS EVENING. 

* AREA AND TIMING...EAST CENTRAL AND NORTHEAST PLAINS LATE 
  THIS MORNING THROUGH THIS EVENING. 

* 20 FOOT WINDS...WEST TO SOUTHWEST WIND 20 TO 30 MPH WITH GUSTS
  TO 45 MPH.

* RELATIVE HUMIDITY...MINIMUM VALUES BETWEEN 5 TO 10 PERCENT.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THIS RED FLAG WARNING.

&&

$$

34
146 
WWUS85 KABQ 022107
RFWABQ

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
307 PM MDT WED APR 2 2014

...RED FLAG WARNING THROUGH 9 PM MDT TODAY FOR AREAS ALONG THE
CENTRAL MOUNTAINS BELOW SNOWPACK EASTWARD TO THE TEXAS BORDER DUE
TO STRONG WINDS...LOW HUMIDITY AND UNSTABLE CONDITIONS...

.CRITICAL FIRE WEATHER CONDITIONS WILL CONTINUE TO IMPACT THE EAST
SLOPES OF THE CENTRAL MOUNTAINS EASTWARD TO THE TEXAS STATE LINE.
VERY LOW HUMIDITY VALUES WILL BE FOUND ACROSS THE EASTERN PLAINS
WITH SEVERAL HOURS OF SINGLE DIGITS. AFTERNOON TEMPERATURES WILL
REMAIN ABOVE NORMAL BETWEEN 5 TO 10 DEGREES. WIND GUSTS WILL
GENERALLY RANGE BETWEEN 40 TO 55 MPH. 

NMZ103-104-107-108-030300-
/O.CON.KABQ.FW.W.0014.000000T0000Z-140403T0300Z/
NEW MEXICO FIRE WEATHER ZONE 103
NORTHEAST HIGHLANDS/EASTERN CARSON AND SANTA FE NF/SNZ-TAZ-
NEW MEXICO FIRE WEATHER ZONE 104
NORTHEAST PLAINS/EASTERN KIOWA AND RITA BLANCA GRASSLANDS/ABZ-TNZ-
NEW MEXICO FIRE WEATHER ZONE 107
SANDIA-MANZANO AND GALLINAS MOUNTAINS/EASTERN CIBOLA NF/ABZ-
NEW MEXICO FIRE WEATHER ZONE 108
EAST CENTRAL PLAINS/WESTERN KIOWA GRASSLANDS BLM/ABZ-SNZ-
307 PM MDT WED APR 2 2014

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS
EVENING...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING.

* AREA AND TIMING...EASTERN PLAINS...NORTHEAST HIGHLANDS...AS WELL
  AS THE SANDIA...MANZANO AND GALLINAS MOUNTAINS BELOW SNOWPACK THROUGH
  EARLY TO MID EVENING. 

* 20 FOOT WINDS...WEST TO SOUTHWEST 30 TO 35 MPH WITH GUSTS
  BETWEEN 40 TO 55 MPH. 

* RELATIVE HUMIDITY...MINIMUM VALUES BETWEEN 3 TO 7 PERCENT PLAINS
  AND 6 TO 13 PERCENT HIGHLANDS AND EAST SLOPES.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THIS RED FLAG WARNING.

&&

$$
50
723 
WWUS85 KABQ 030302
RFWABQ

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
902 PM MDT WED APR 2 2014

...CRITICAL FIRE WEATHER CONDITIONS ENDING ACROSS CENTRAL AND
EASTERN NEW MEXICO...

.CRITICAL FIRE WEATHER CONDITIONS ARE ENDING ACROSS CENTRAL AND
EASTERN NEW MEXICO. HOWEVER...POCKETS OF CRITICAL CONDITIONS ARE
STILL POSSIBLE ACROSS PORTIONS OF THE EASTERN PLAINS THROUGH
MIDNIGHT. IN ADDITION...POOR OVERNIGHT HUMIDITY RECOVERIES ARE
FORECAST ACROSS THE EAST CENTRAL PLAINS.

NMZ103-104-107-108-030415-
/O.EXP.KABQ.FW.W.0014.000000T0000Z-140403T0300Z/
NEW MEXICO FIRE WEATHER ZONE 103
NORTHEAST HIGHLANDS/EASTERN CARSON AND SANTA FE NF/SNZ-TAZ-
NEW MEXICO FIRE WEATHER ZONE 104
NORTHEAST PLAINS/EASTERN KIOWA AND RITA BLANCA GRASSLANDS/ABZ-TNZ-
NEW MEXICO FIRE WEATHER ZONE 107
SANDIA-MANZANO AND GALLINAS MOUNTAINS/EASTERN CIBOLA NF/ABZ-
NEW MEXICO FIRE WEATHER ZONE 108
EAST CENTRAL PLAINS/WESTERN KIOWA GRASSLANDS BLM/ABZ-SNZ-
902 PM MDT WED APR 2 2014

...RED FLAG WARNING WILL EXPIRE AT 9 PM MDT THIS EVENING...

ALTHOUGH CRITICAL FIRE WEATHER CONDITIONS ARE ENDING...A FEW
POCKETS OF CRITICAL CONDITIONS ARE POSSIBLE ACROSS THE EAST
CENTRAL AND NORTHEAST PLAINS THROUGH MIDNIGHT. IN ADDITION...POOR
HUMIDITY RECOVERIES ARE FORECAST ACROSS MUCH OF THE EAST CENTRAL
AND NORTHEAST PLAINS.

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albuquerque, NM wrote its last area forecast discussion before this red flag warning went out at Apr 1, 3:40 PM MDT, 11 minutes earlier.

Area forecast discussion, Apr 1, 3:40 PM MDT, 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
340 PM MDT TUE APR 1 2014

.SYNOPSIS...
STRONG SOUTHWEST WINDS DEVELOPED IN ALL AREAS EARLY THIS AFTERNOON.
THE WINDS WILL GRADUALLY DIMINISH AROUND SUNSET IN THE LOWER
ELEVATIONS...WITH MODERATE TO STRONG WINDS CONTINUING IN THE
MOUNTAINS OVERNIGHT. AS A STORM SYSTEM FROM CENTRAL CALIFORNIA
MOVES TOWARD NEW MEXICO ON WEDNESDAY...WINDY CONDITIONS WILL
RETURN TO MOST AREAS ALONG WITH ISOLATED SHOWERS OVER FAR NORTHWEST
NEW MEXICO. AS THE STORM MOVES THROUGH THURSDAY...SCATTERED MAINLY
SNOW SHOWERS ARE EXPECTED MAINLY NORTH OF INTERSTATE 40. COLD
CONDITIONS ARE ON TAP FOR ALL AREAS THURSDAY NIGHT AND FRIDAY
MORNING. A BRIEF BREAK IN THE WIND IS EXPECTED FRIDAY AS HIGH
PRESSURE MOVES OVERHEAD. A WEAK UPPER LEVEL STORM SYSTEM WILL
BRING ISOLATED RAIN SHOWERS TO CENTRAL AND NORTHERN PORTIONS OF
THE STATE SATURDAY AND SATURDAY NIGHT. STRONG NORTHWEST WINDS ARE
EXPECTED SUNDAY AND MONDAY AS WINDS ALOFT TRANSITIONS TO NORTHWESTERLY.

&&

.DISCUSSION...
SOUTHWEST WINDS MIXED DOWN TO THE SFC AT ALL OBSERVING SITES BY
MIDDAY. THESE STRONG WINDS WILL CONTINUE UNTIL AROUND THE TIME OF
SUNSET AND GRADUALLY DIMINISH THEREAFTER. GETTING ADVISORY LEVEL
SPEEDS FOR THE NORTHERN SACRAMENTO MOUNTAINS OVERNIGHT INTO
WEDNESDAY. ISSUED WIND ADVISORY FOR THIS AREA TONIGHT WITH THE
POTENTIAL FOR LOCAL HIGH WINDS GUSTS IN THE LEE OF SIERRA BLANCA.
STRONG SOUTHWEST WINDS RETURN WEDNESDAY AFTERNOON BUT WILL HOLD
OFF ON ISSUING WIND HIGHLIGHTS TO AVOID CONFUSION. ADVISORY WINDS
SPEEDS LIKELY ONCE AGAIN WEDNESDAY AFTERNOON CENTRAL AND SOUTHERN
AREAS. NAM AND GFS CONTINUE TO INDICATE ENOUGH MID LEVEL MOISTURE
WILL MOVE INTO FAR NW NM WEDNESDAY MORNING. MAIN UPPER LEVEL TROUGH
SWINGS THROUGH NORTHERN NM EARLY THURSDAY MORNING. SCATTERED SNOW
SHOWERS LIKELY THE RESULT AS -29C COLD CORE AT 500 MB MOVES
OVERHEAD AND 700 MB TEMPS AROUND -10C. COLD CORE SHIFT EAST
THROUGH THE DAY WITH THE BEST INSTABILITY SHIFTING EAST OVER THE
NORTHERN MOUNTAINS AROUND MIDDAY. SOME THUNDERSNOW SHOWERS A
POSSIBILITY AS LIFTED INDICES DROP BELOW ZERO. SNOW SHOWERS
GRADUALLY SHIFT EASTWARD DURING THE AFTERNOON WITH THE MAIN FOCUS
OF SNOW SHOWERS FROM THE SANGRE DE CRISTOS EAST. COLD TEMPERATURES
WILL FOLLOW THE TROUGH PASSAGE THURSDAY NIGHT/FRIDAY MORNING WITH
MANY LOCALES FALLING BELOW TO WELL BELOW THE FREEZING MARK.

SHORT-WAVE RIDGE MOVES OVERHEAD FRIDAY WITH LIGHT WINDS AND
TEMPERATURES SEVERAL DEGREES BELOW SEASONAL AVERAGES. MODELS NOW
COMING INTO BETTER AGREEMENT WITH ONE ANOTHER WITH REGARD TO THE
UPCOMING WEEKEND. WEAK/BAGGY UPPER LEVEL TROUGH TRANSLATES EAST
THROUGH FAR SOUTHERN CALIFORNIA FRIDAY NIGHT. NOT MUCH LARGE SCALE
ATMOSPHERIC LIFT ASSOCIATED WITH THIS FEATURE BUT ENOUGH PACIFIC
MOISTURE AND INSTABILITY FOR ISOLATED SHOWERS JUST ABOUT ANYWHERE
IN THE CWA DURING THE AFTERNOON AND EARLY EVENING. STRONG
NORTHWEST WINDS IN THE WAKE OF THIS TROUGH AXIS THE EXPECTED RESULT
MOST AREAS LATE SATURDAY AFTERNOON THROUGH SUNDAY. ADVISORY LEVEL
WIND SPEEDS LIKELY SATURDAY EVENING AND PARTICULARLY FOR SUNDAY.

LATEST GFS AND ECMWF STARING TO COME INTO LINE WITH ONE
ANOTHER WITH REGARD TO EARLY NEXT WEEK. GFS STILL SLIGHTLY FASTER
WITH THE HIGHER HEIGHTS AND LIGHTER WINDS BUT ECMWF TRENDING
SLIGHTLY FASTER. BEYOND MONDAY...BOTH MODELS INDICATING PICTURE
PERFECT DEPARTMENT OF TOURISM/CHAMBER OF COMMERCE LIKE WEATHER
CONDITIONS WITH LIGHT OR NO WIND AND TEMPERATURES 5 TO 10 AGREES
SEASONAL AVERAGES FOR EARLY APRIL.

33

&&

.FIRE WEATHER...
VERY WINDY CONDITIONS...HAINES VALUES OF 5-6 ACROSS MOST OF THE
AREA...ABOVE NORMAL TEMPERATURES AND RELATIVE HUMIDITIES DIPPING
INTO THE 5-15% RANGE ARE COMBINING TO PRODUCE CRITICAL FIRE WEATHER
CONDITIONS ACROSS MOST OF THE FORECAST AREA THIS AFTERNOON. POOR
HUMIDITY RECOVERIES ARE FORECAST OVERNIGHT ACROSS THE EASTERN
PLAINS...WEST TO PORTIONS OF THE RIO GRANDE VALLEY. THIS WILL SET
THE STAGE FOR MORE CRITICAL FIRE WEATHER CONDITIONS WEDNESDAY IN
ADVANCE OF AN UPPER LEVEL TROUGH...WHICH WILL BE PROGRESSING EAST
ACROSS THE GREAT BASIN/SOCAL/AZ LATE IN THE DAY. HAVE UPGRADED FIRE
WEATHER ZONES 104 AND 108 TO A WARNING FOR WEDNESDAY...WITH THE ONLY
POTENTIAL LIMITING FACTOR BEING HAINES VALUES OF AROUND 4.
OTHERWISE...ABOVE NORMAL TEMPERATURES...SINGLE DIGIT RELATIVE
HUMIDITIES AND STRONG WINDS WILL COMBINE TO PRODUCE MANY HOURS OF
CRITICAL FIRE WEATHER CONDITIONS ACROSS THE EASTERN PLAINS
WEDNESDAY. SEVERAL HOURS OF CRITICAL FIRE WEATHER CONDITIONS ARE
ALSO FORECAST ACROSS PORTIONS OF FIRE WEATHER ZONES 103...106 AND
107...BUT HIGH TEMPERATURES ARE FORECAST TO BE AT OR BELOW NORMAL
ACROSS THESE ZONES SO WILL HOLD-OFF ON A WARNING ISSUANCE.

THE UPPER LEVEL TROUGH WILL BRING A COLD FRONT THROUGH LATE
WEDNESDAY INTO THURSDAY...ALONG WITH CHANCES FOR WETTING
PRECIPITATION ACROSS THE WESTERN AND NORTHERN MOUNTAINS...AND EVEN
THE NORTHEAST PLAINS INTO THURSDAY. TEMPERATURES WILL TREND DOWN TO
BELOW NORMAL AND STAY THERE THROUGH AT LEAST FRIDAY BEHIND THE COLD
FRONT. WINDS WILL TREND DOWN AS WELL...PUTTING A TEMPORARY HOLD ON
THE ELEVATED/CRITICAL FIRE WEATHER CONDITIONS FROM MID-WEEK. ANOTHER
UPPER LEVEL TROUGH AND COLD FRONT WILL PUSH THROUGH OVER THE
WEEKEND. STRONG NORTHWEST FLOW BEHIND THE TROUGH MAY PROVIDE A FEW
HOURS OF CRITICAL FIRE WEATHER CONDITIONS ACROSS THE SOUTH ON
SUNDAY...BUT HIGHS ARE FORECAST TO BE BELOW NORMAL...SO WARNINGS MAY
NOT BE REQUIRED.

THE OUTLOOK FOR EARLY TO MID NEXT WEEK IS A DRYING/WARMING
ONE...WITH A DEVELOPING RIDGE OVER THE WEST COAST SHIFTING EAST TO
OVER THE ROCKIES BY WEDNESDAY. WINDS LOOK TO BE ON THE LIGHTER
SIDE...SO PROSPECTS OF CRITICAL FIRE WEATHER CONDITIONS FROM MON-WED
LOOK SLIM AS OF NOW.

11

&&

.AVIATION...
18Z TAF CYCLE
GUSTY SOUTHWEST WINDS WILL CREATE SHORT LIVED PERIODS OF MVFR/IFR
CONDITIONS FOR KFMN...KGUP...AND KROW BECAUSE OF BLDU. OTHER TAFS
SITES MAY EXPERIENCE BRIEF BLDU BUT VFR CONDITIONS WILL PREVAIL.
AWW WILL GO INTO EFFECT FOR KABQ THIS AFTERNOON AS GUSTS RANGE
FROM 35 TO 40 KTS...WITH GUSTS EXCEEDING 45 KTS ALONG THE SANGRE
DE CRISTO MTNS AND ADJACENT HIGHLANDS. OTHERWISE STRONG SOUTHWEST
WINDS WILL PREVAIL THROUGH THE TAF PERIOD.

&&

.PRELIMINARY POINT TEMPS/POPS...
FARMINGTON......................  34  53  29  53 /   5  10  30   5
DULCE...........................  26  51  23  50 /  10  20  40  30
CUBA............................  27  53  25  48 /   5  10  30  30
GALLUP..........................  30  52  25  50 /   5  10  50  10
EL MORRO........................  22  47  19  44 /   5   5  50  20
GRANTS..........................  26  54  24  50 /   0   5  30  20
QUEMADO.........................  31  53  26  46 /   0   5  20   5
GLENWOOD........................  28  60  26  59 /   0   0   5   5
CHAMA...........................  24  44  21  43 /  10  30  40  40
LOS ALAMOS......................  35  53  31  45 /   0  10  20  40
PECOS...........................  34  52  27  46 /   0   5  10  10
CERRO/QUESTA....................  26  53  21  46 /   5   5  20  20
RED RIVER.......................  25  42  15  36 /   5  10  30  40
ANGEL FIRE......................  23  46  15  39 /   0   5  20  30
TAOS............................  29  53  23  44 /   0   5  20  30
MORA............................  34  52  27  44 /   0   5  10  10
ESPANOLA........................  31  60  32  53 /   0   5  20  20
SANTA FE........................  35  54  29  47 /   0   5  20  20
SANTA FE AIRPORT................  33  58  30  51 /   0   5  10  20
ALBUQUERQUE FOOTHILLS...........  39  62  32  54 /   0   5   5  10
ALBUQUERQUE HEIGHTS.............  41  64  35  56 /   0   5   5   5
ALBUQUERQUE VALLEY..............  37  66  29  58 /   0   5   5   5
ALBUQUERQUE WEST MESA...........  40  65  33  57 /   0   5   5  10
LOS LUNAS.......................  36  68  29  59 /   0   5   5   0
RIO RANCHO......................  39  65  34  57 /   0   5   5   5
SOCORRO.........................  43  70  37  61 /   0   0   5   0
SANDIA PARK/CEDAR CREST.........  36  58  30  54 /   0   5  10  10
TIJERAS.........................  38  59  33  52 /   0   5  10  10
MORIARTY/ESTANCIA...............  29  60  21  51 /   0   5   5  10
CLINES CORNERS..................  34  58  26  49 /   0   0   5  10
GRAN QUIVIRA....................  39  61  32  54 /   0   0   5   5
CARRIZOZO.......................  42  64  38  58 /   0   0   0   5
RUIDOSO.........................  39  58  32  54 /   0   0   0   5
CAPULIN.........................  36  58  30  44 /   0   0  20  30
RATON...........................  34  61  32  48 /   0   0  20  30
SPRINGER........................  35  63  31  49 /   0   0  10  20
LAS VEGAS.......................  37  60  29  50 /   0   0   5  20
CLAYTON.........................  45  72  38  55 /   0   0  10  40
ROY.............................  39  65  33  50 /   0   0   5  40
CONCHAS.........................  44  72  39  55 /   0   0   5  20
SANTA ROSA......................  42  72  37  57 /   0   0   5  10
TUCUMCARI.......................  47  78  41  58 /   0   0   5  10
CLOVIS..........................  46  75  40  60 /   0   0   0   5
PORTALES........................  46  76  42  63 /   0   0   0   5
FORT SUMNER.....................  47  76  41  61 /   0   0   0   5
ROSWELL.........................  44  82  43  69 /   0   0   0   5
PICACHO.........................  48  71  43  62 /   0   0   0   5
ELK.............................  46  66  40  57 /   0   0   0   5

&&

.ABQ WATCHES/WARNINGS/ADVISORIES...
RED FLAG WARNING UNTIL 9 PM MDT THIS EVENING FOR THE FOLLOWING
ZONES...NMZ102>104-106>109.

WIND ADVISORY UNTIL 8 PM MDT THIS EVENING FOR THE FOLLOWING ZONES...
NMZ501>512-516>525-530>540.

FIRE WEATHER WATCH FROM WEDNESDAY MORNING THROUGH WEDNESDAY EVENING
FOR THE FOLLOWING ZONES...NMZ104-108.

HIGH WIND WARNING UNTIL 8 PM MDT THIS EVENING FOR THE FOLLOWING
ZONES...NMZ513>515-527>529.

WIND ADVISORY UNTIL NOON MDT WEDNESDAY FOR THE FOLLOWING ZONES...
NMZ526.

&&

33
Hazardous weather outlook, Apr 1, 6:00 AM MDT, 9 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
600 AM MDT TUE APR 1 2014

NMZ501>540-021200-
NORTHWEST PLATEAU-CHUSKA MOUNTAINS-FAR NORTHWEST HIGHLANDS-
NORTHWEST HIGHLANDS-WEST CENTRAL PLATEAU-WEST CENTRAL MOUNTAINS-
WEST CENTRAL HIGHLANDS-SOUTHWEST MOUNTAINS-
SAN FRANCISCO RIVER VALLEY-SAN JUAN MOUNTAINS-JEMEZ MOUNTAINS-
WEST SLOPES SANGRE DE CRISTO MOUNTAINS-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET/RED RIVER-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET-
EAST SLOPES SANGRE DE CRISTO MOUNTAINS-UPPER RIO GRANDE VALLEY-
LOWER CHAMA RIVER VALLEY-SANTA FE METRO AREA-ALBUQUERQUE METRO AREA-
LOWER RIO GRANDE VALLEY-SANDIA/MANZANO MOUNTAINS-ESTANCIA VALLEY-
CENTRAL HIGHLANDS-SOUTH CENTRAL HIGHLANDS-UPPER TULAROSA VALLEY-
SOUTH CENTRAL MOUNTAINS-RATON RIDGE/JOHNSON MESA-
FAR NORTHEAST HIGHLANDS-NORTHEAST HIGHLANDS-UNION COUNTY-
HARDING COUNTY-EASTERN SAN MIGUEL COUNTY-GUADALUPE COUNTY-
QUAY COUNTY-CURRY COUNTY-ROOSEVELT COUNTY-DE BACA COUNTY-
CHAVES COUNTY PLAINS-EASTERN LINCOLN COUNTY-SOUTHWEST CHAVES
COUNTY-
600 AM MDT TUE APR 1 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN AND
CENTRAL NEW MEXICO.

.DAY ONE...TODAY AND TONIGHT

A RED FLAG WARNING REMAINS IN EFFECT THIS AFTERNOON AND EVENING FOR
THE SOUTHWEST...CENTRAL AND EAST WHERE LOW HUMIDITIES COMBINED WITH
STRONG WINDS ARE EXPECTED. OTHERWISE...SOUTHWEST WINDS WILL INCREASE
BY MIDDAY OVER THE REGION WITH THE STRONGEST GUSTS TO 55 OR 60 MPH
EXPECTED OVER THE PEAKS AND EAST SLOPES OF THE SANGRE DE CRISTO
MOUNTAINS ACROSS THE NORTHEAST HIGHLANDS...INCLUDING THE INTERSTATE
25 CORRIDOR FROM THE GLORIETA AREA TO THE COLORADO BORDER AND NEAR
THE ARIZONA BORDER IN WEST CENTRAL NEW MEXICO. AREAS OF REDUCED
VISIBILITIES IN BLOWING DUST ARE POSSIBLE. WINDS SHOULD SUBSIDE
AROUND SUNSET EXCEPT FOR LOCALIZED STRONG GUSTS ALONG THE CENTRAL
MOUNTAIN CHAIN.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

CRITICAL FIRE WEATHER CONDITIONS DUE TO STRONG WINDS AND LOW
HUMIDITIES WILL BE POSSIBLE FOR THE NORTHEAST AND EAST CENTRAL
PLAINS WEDNESDAY. STRONGEST SOUTHWEST WINDS WILL BE FOCUSED ALONG
AND EAST OF THE CENTRAL MOUNTAIN CHAIN WEDNESDAY. MINOR
ACCUMULATIONS OF SNOW WILL BE POSSIBLE WEDNESDAY NIGHT AND THURSDAY
OVER THE NORTHWEST AND NORTH CENTRAL.

WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS...
WATCHES AND WARNINGS FOR PLANNING PURPOSES.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT ANY STRONG WIND GUSTS OR AREAS
OF REDUCED VISIBILITY TO THE NATIONAL WEATHER SERVICE IN
ALBUQUERQUE AT 1.888.386.7637 OR VIA THE WEB AT WEATHER.GOV/ABQ.
SPOTTERS CAN ALSO VOLUNTEER THEIR REPORTS ON OUR FACEBOOK PAGE OR
ON TWITTER USING THE HASHTAG N M W X.

In the hours before

Local storm report, Apr 1, 1:23 PM MDT, 2 hours 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
123 PM MDT TUE APR 01 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1253 PM     HIGH SUST WINDS  3 WNW GALLUP            35.54N 108.78W
04/01/2014  M41 MPH          MCKINLEY           NM   ASOS

            KGUP ASOS.

&&

EVENT NUMBER ABQ1400647

KJ
Local storm report, Apr 1, 3:12 PM MDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
312 PM MDT TUE APR 01 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0153 PM     HIGH SUST WINDS  3 WNW GALLUP            35.54N 108.78W
04/01/2014  M43 MPH          MCKINLEY           NM   ASOS

            KGUP ASOS.

&&

EVENT NUMBER ABQ1400648

KJ

The office that day

Everything else NWS Albuquerque, NM issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 1, 4:32 AM MDTHigh Wind WarningABQ15 hr

Nearby

Red Flag Warnings in New Mexico, 2014Every red flag warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.